• Previous Article
    Remarks on minimizers for (p, q)-Laplace equations with two parameters
  • CPAA Home
  • This Issue
  • Next Article
    Exact multiplicity and bifurcation curves of positive solutions of a one-dimensional Minkowski-curvature problem and its application
2018, 17(3): 1255-1269. doi: 10.3934/cpaa.2018060

A loop type component in the non-negative solutions set of an indefinite elliptic problem

1. 

Universidad de Santiago de Chile, Casilla 307, Correo 2, Santiago, Chile

2. 

Department of Mathematics, Faculty of Education, Ibaraki University, Mito 310-8512, Japan

* Corresponding author

Received  July 2017 Revised  September 2017 Published  January 2018

Fund Project: The first author was supported by the FONDECYT grants 1161635, 1171532 and 1171691. The second author was supported by JSPS KAKENHI Grant Number 15K04945.

We prove the existence of a loop type component of non-negative solutions for an indefinite elliptic equation with a homogeneous Neumann boundary condition. This result complements our previous results obtained in [12], where the existence of another loop type component was established in a different situation. Our proof combines local and global bifurcation theory, rescaling and regularizing arguments, a priori bounds, and Whyburn's topological method. A further investigation of the loop type component established in [12] is also provided.

Citation: Humberto Ramos Quoirin, Kenichiro Umezu. A loop type component in the non-negative solutions set of an indefinite elliptic problem. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1255-1269. doi: 10.3934/cpaa.2018060
References:
[1]

H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM Rev., 18 (1976), 620-709.

[2]

H. Amann and J. López-Gómez, A priori bounds and multiple solutions for superlinear indefinite elliptic problems, J. Differential Equations, 146 (1998), 336-374.

[3]

K. J. Brown, Local and global bifurcation results for a semilinear boundary value problem, J. Differential Equations, 239 (2007), 296-310.

[4]

K. J. Brown and S. S. Lin, On the existence of positive eigenfunctions for an eigenvalue problem with indefinite weight function, J. Math. Anal. Appl., 75 (1980), 112-120.

[5]

S. Cano-Casanova, Compact components of positive solutions for superlinear indefinite elliptic problems of mixed type, Topol. Methods Nonlinear Anal., 23 (2004), 45-72.

[6]

S. Cingolani and J. L. Gámez, Positive solutions of a semilinear elliptic equation on $\mathbf{R}^ N$ with indefinite nonlinearity, Adv. Differential Equations, 1 (1996), 773-791.

[7]

M. G. Crandall and P. H. Rabinowitz, Bifurcation from simple eigenvalues, J. Functional Analysis, 8 (1971), 321-340.

[8]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Reprint of the 1998 edition, Classics in Mathematics, Springer-Verlag, Berlin, 2001.

[9]

J. López-Gómez, Spectral Theory and Nonlinear Functional Analysis, Research Notes in Mathematics 426, Chapman & Hall/CRC, Boca Raton, FL, 2001.

[10]

J. López-Gómez and M. Molina-Meyer, Bounded components of positive solutions of abstract fixed point equations: mushrooms, loops and isolas, J. Differential Equations, 209 (2005), 416-441.

[11]

P. H. Rabinowitz, Some global results for nonlinear eigenvalue problems, J. Functional Analysis, 7 (1971), 487-513.

[12]

H. Ramos Quoirin and K. Umezu, An indefinite concave-convex equation under a Neumann boundary condition I, Israel J. Math., 220 (2017), 103-160.

[13]

H. Ramos Quoirin and K. Umezu, An indefinite concave-convex equation under a Neumann boundary condition II, Topol. Methods Nonlinear Anal., 49 (2017), 739-756.

[14]

K. Umezu, Global bifurcation results for semilinear elliptic boundary value problems with indefinite weights and nonlinear boundary conditions, Nonlinear Differential Equations Appl. NoDEA, 17 (2010), 323-336.

[15]

G. T. Whyburn, Topological Analysis, Second, revised edition, Princeton Mathematical Series, No. 23, Princeton University Press, Princeton, N. J., 1964.

show all references

References:
[1]

H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM Rev., 18 (1976), 620-709.

[2]

H. Amann and J. López-Gómez, A priori bounds and multiple solutions for superlinear indefinite elliptic problems, J. Differential Equations, 146 (1998), 336-374.

[3]

K. J. Brown, Local and global bifurcation results for a semilinear boundary value problem, J. Differential Equations, 239 (2007), 296-310.

[4]

K. J. Brown and S. S. Lin, On the existence of positive eigenfunctions for an eigenvalue problem with indefinite weight function, J. Math. Anal. Appl., 75 (1980), 112-120.

[5]

S. Cano-Casanova, Compact components of positive solutions for superlinear indefinite elliptic problems of mixed type, Topol. Methods Nonlinear Anal., 23 (2004), 45-72.

[6]

S. Cingolani and J. L. Gámez, Positive solutions of a semilinear elliptic equation on $\mathbf{R}^ N$ with indefinite nonlinearity, Adv. Differential Equations, 1 (1996), 773-791.

[7]

M. G. Crandall and P. H. Rabinowitz, Bifurcation from simple eigenvalues, J. Functional Analysis, 8 (1971), 321-340.

[8]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Reprint of the 1998 edition, Classics in Mathematics, Springer-Verlag, Berlin, 2001.

[9]

J. López-Gómez, Spectral Theory and Nonlinear Functional Analysis, Research Notes in Mathematics 426, Chapman & Hall/CRC, Boca Raton, FL, 2001.

[10]

J. López-Gómez and M. Molina-Meyer, Bounded components of positive solutions of abstract fixed point equations: mushrooms, loops and isolas, J. Differential Equations, 209 (2005), 416-441.

[11]

P. H. Rabinowitz, Some global results for nonlinear eigenvalue problems, J. Functional Analysis, 7 (1971), 487-513.

[12]

H. Ramos Quoirin and K. Umezu, An indefinite concave-convex equation under a Neumann boundary condition I, Israel J. Math., 220 (2017), 103-160.

[13]

H. Ramos Quoirin and K. Umezu, An indefinite concave-convex equation under a Neumann boundary condition II, Topol. Methods Nonlinear Anal., 49 (2017), 739-756.

[14]

K. Umezu, Global bifurcation results for semilinear elliptic boundary value problems with indefinite weights and nonlinear boundary conditions, Nonlinear Differential Equations Appl. NoDEA, 17 (2010), 323-336.

[15]

G. T. Whyburn, Topological Analysis, Second, revised edition, Princeton Mathematical Series, No. 23, Princeton University Press, Princeton, N. J., 1964.

Figure 1.  Loop type components of nontrivial non-negative solutions of $(P_\lambda)$.
Figure 2.  Possible bifurcation diagrams for $\mathcal{C}_\epsilon$: the case $\int_\Omega a > 0$.
Figure 3.  Possible bifurcation diagram for $\mathcal{C}_\epsilon$: the case $\int_\Omega a = 0$.
Figure 4.  Three possibilities for the bounded component $\mathcal{C}_{\epsilon, \rho}$.
Figure 5.  Possible bifurcation diagrams for $\mathcal{C}_0^\prime$ when $\int_\Omega a \geq 0$.
Figure 6.  A bifurcation diagram for $\mathcal{C}_0$ at $(0, 0)$: the case $\int_\Omega a < 0$.
Figure 7.  The behaviors of $\Sigma_{\epsilon}^\pm$.
[1]

Italo Capuzzo Dolcetta, Antonio Vitolo. Glaeser's type gradient estimates for non-negative solutions of fully nonlinear elliptic equations. Discrete & Continuous Dynamical Systems - A, 2010, 28 (2) : 539-557. doi: 10.3934/dcds.2010.28.539

[2]

Emmanuele DiBenedetto, Ugo Gianazza, Naian Liao. On the local behavior of non-negative solutions to a logarithmically singular equation. Discrete & Continuous Dynamical Systems - B, 2012, 17 (6) : 1841-1858. doi: 10.3934/dcdsb.2012.17.1841

[3]

Kewei Zhang. On non-negative quasiconvex functions with quasimonotone gradients and prescribed zero sets. Discrete & Continuous Dynamical Systems - A, 2008, 21 (1) : 353-366. doi: 10.3934/dcds.2008.21.353

[4]

Christos V. Nikolopoulos, Georgios E. Zouraris. Numerical solution of a non-local elliptic problem modeling a thermistor with a finite element and a finite volume method. Conference Publications, 2007, 2007 (Special) : 768-778. doi: 10.3934/proc.2007.2007.768

[5]

Simona Fornaro, Ugo Gianazza. Local properties of non-negative solutions to some doubly non-linear degenerate parabolic equations. Discrete & Continuous Dynamical Systems - A, 2010, 26 (2) : 481-492. doi: 10.3934/dcds.2010.26.481

[6]

Genni Fragnelli, Paolo Nistri, Duccio Papini. Non-trivial non-negative periodic solutions of a system of doubly degenerate parabolic equations with nonlocal terms. Discrete & Continuous Dynamical Systems - A, 2011, 31 (1) : 35-64. doi: 10.3934/dcds.2011.31.35

[7]

Genni Fragnelli, Paolo Nistri, Duccio Papini. Corrigendum: Nnon-trivial non-negative periodic solutions of a system of doubly degenerate parabolic equations with nonlocal terms. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3831-3834. doi: 10.3934/dcds.2013.33.3831

[8]

Bastian Gebauer, Nuutti Hyvönen. Factorization method and inclusions of mixed type in an inverse elliptic boundary value problem. Inverse Problems & Imaging, 2008, 2 (3) : 355-372. doi: 10.3934/ipi.2008.2.355

[9]

Dachun Yang, Sibei Yang. Maximal function characterizations of Musielak-Orlicz-Hardy spaces associated to non-negative self-adjoint operators satisfying Gaussian estimates. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2135-2160. doi: 10.3934/cpaa.2016031

[10]

Diane Denny. A unique positive solution to a system of semilinear elliptic equations. Conference Publications, 2013, 2013 (special) : 193-195. doi: 10.3934/proc.2013.2013.193

[11]

Anouar Bahrouni. Trudinger-Moser type inequality and existence of solution for perturbed non-local elliptic operators with exponential nonlinearity. Communications on Pure & Applied Analysis, 2017, 16 (1) : 243-252. doi: 10.3934/cpaa.2017011

[12]

Zeng Zhang, Zhaoyang Yin. On the Cauchy problem for a four-component Camassa-Holm type system. Discrete & Continuous Dynamical Systems - A, 2015, 35 (10) : 5153-5169. doi: 10.3934/dcds.2015.35.5153

[13]

José Caicedo, Alfonso Castro, Arturo Sanjuán. Bifurcation at infinity for a semilinear wave equation with non-monotone nonlinearity. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 1857-1865. doi: 10.3934/dcds.2017078

[14]

Jiabao Su, Zhaoli Liu. A bounded resonance problem for semilinear elliptic equations. Discrete & Continuous Dynamical Systems - A, 2007, 19 (2) : 431-445. doi: 10.3934/dcds.2007.19.431

[15]

Jian Lu, Huaiyu Jian. Topological degree method for the rotationally symmetric $L_p$-Minkowski problem. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 971-980. doi: 10.3934/dcds.2016.36.971

[16]

Elisa Sovrano. Ambrosetti-Prodi type result to a Neumann problem via a topological approach. Discrete & Continuous Dynamical Systems - S, 2018, 11 (2) : 345-355. doi: 10.3934/dcdss.2018019

[17]

Alan V. Lair, Ahmed Mohammed. Entire large solutions of semilinear elliptic equations of mixed type. Communications on Pure & Applied Analysis, 2009, 8 (5) : 1607-1618. doi: 10.3934/cpaa.2009.8.1607

[18]

Lucio Boccardo, Alessio Porretta. Uniqueness for elliptic problems with Hölder--type dependence on the solution. Communications on Pure & Applied Analysis, 2013, 12 (4) : 1569-1585. doi: 10.3934/cpaa.2013.12.1569

[19]

Constantin Christof, Christian Meyer, Stephan Walther, Christian Clason. Optimal control of a non-smooth semilinear elliptic equation. Mathematical Control & Related Fields, 2018, 8 (1) : 247-276. doi: 10.3934/mcrf.2018011

[20]

J.I. Díaz, D. Gómez-Castro. Steiner symmetrization for concave semilinear elliptic and parabolic equations and the obstacle problem. Conference Publications, 2015, 2015 (special) : 379-386. doi: 10.3934/proc.2015.0379

2016 Impact Factor: 0.801

Metrics

  • PDF downloads (46)
  • HTML views (61)
  • Cited by (0)

Other articles
by authors

[Back to Top]